Results 1 to 10 of 10

Thread: Antibiotics, Hives? page

  1. #1
    Rivvin's Avatar
    Rivvin is offline Senior Member
    Join Date
    Jun 2010
    Location
    Pensacola, FL
    Posts
    1,874

    Antibiotics, Hives?

    Primal Fuel
    I finished my last anti-biotic for tonsilitis yesterday. I have been taking them for approximately 10 days. This morning I am absolutely covered in hives. Could the anti-biotics be responsible for this? Besides the anti-histamines I just took, is there anything else I can do?

    This blows ass!

  2. #2
    Debdoub's Avatar
    Debdoub is offline Member
    Join Date
    Jul 2010
    Location
    Madison, WI
    Posts
    63
    I cannot get anywhere near sulfa drugs, some of which are antibiotics. It started with hives and turned into an inability to breathe! Make sure you never take that particular drug again - the reactions can get worse with exposure.

  3. #3
    Lojasmo's Avatar
    Lojasmo is offline Senior Member
    Join Date
    May 2010
    Location
    Minnesnowta
    Posts
    977
    You are allergic to the antibiotic.

  4. #4
    lizch's Avatar
    lizch is offline Senior Member
    Join Date
    Sep 2010
    Location
    Redmond WA
    Posts
    1,542
    Yes, that's how I know I'm allergic to penicillin.
    Liz.

    Zone diet on and off for several years....worked, but too much focus on exact meal composition
    Primal since July 2010...skinniest I've ever been and the least stressed about food

  5. #5
    Lojasmo's Avatar
    Lojasmo is offline Senior Member
    Join Date
    May 2010
    Location
    Minnesnowta
    Posts
    977
    What antibiotic?

  6. #6
    Rivvin's Avatar
    Rivvin is offline Senior Member
    Join Date
    Jun 2010
    Location
    Pensacola, FL
    Posts
    1,874
    It's a generic and I can't remember the name... all I know off the top my head is that it started with an L. EIther way, I'm finished with it now and took some anti-histamines so hopefully it clears up soon.

  7. #7
    primal pete's Avatar
    primal pete is offline Senior Member
    Join Date
    Jun 2009
    Location
    San Francisco
    Posts
    195
    word...I broke out in severe hives when I was kid when I took penicillin. It's a common allergic reaction to antibiotics.

  8. #8
    Adrianag's Avatar
    Adrianag is offline Senior Member
    Join Date
    Aug 2010
    Location
    Atlanta, GA
    Posts
    2,801
    You need to find out the family of drugs it belongs to and make sure it is noted in your doctors' and pharmacies' records as these allergies can be cumulative. Hives today, anaphylactic shock tomorrow.

  9. #9
    Primal Babe's Avatar
    Primal Babe is offline Senior Member
    Join Date
    Aug 2010
    Posts
    198
    This happened to both of my daughters, and they are both allergic to penicillin.

    I'd go back to the dr. to let them know what happened & to be assessed.

  10. #10
    Rivvin's Avatar
    Rivvin is offline Senior Member
    Join Date
    Jun 2010
    Location
    Pensacola, FL
    Posts
    1,874
    Primal Blueprint Expert Certification
    The antibiotic I was given was cefalexin (Keflex) which apparently is famous for allergic reactions according to my google-fu. I made a note of this to tell any doctors in the future... thanks guys.

    edit: oh yeah, I'm also going to start taking a daily pro-biotic as I have read that this helps kill the hives as they can last as long as up to two months from a keflex dosage reaction.
    Last edited by Rivvin; 10-26-2010 at 08:29 AM.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •